Alert archive / Minnesota / Tornado Warnings in 2015
Tornado Warning 5, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Aug 8, 2015, 4:24 PM CDT for Saint Louis County, Minnesota. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2015, 4:24 PM CDT (21:24 UTC)
- Expired
- Aug 8, 2015, 5:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Saint Louis County, MN
The radar
The Duluth radar (KDLH), 58 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:25 PM CDT | TSTM WND DMG | 2 W Makinen, MN | SPOTTER REPORTS ONE 800 POUND HAY BALE DEMOLISHED OVER A FIELD. ALONG WITH 8-12 INCH DIAMETER LIVE TREES DOWN. TIME ESTIMATED FROM RADAR. |
| Aug 8, 4:30 PM CDT | HAIL 1.5 | 4 W Makinen, MN | A FEW TREES DOWN. HEAVY RAIN. |
| Aug 8, 4:34 PM CDT | HAIL 1 | 1 E Makinen, MN | LOTS OF 1 INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
591
WFUS53 KDLH 082124
TORDLH
MNC137-082200-
/O.NEW.KDLH.TO.W.0005.150808T2124Z-150808T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
424 PM CDT SAT AUG 8 2015
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL ST. LOUIS COUNTY IN NORTHEASTERN MINNESOTA...
* UNTIL 500 PM CDT
* AT 424 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 11 MILES WEST OF WHITEFACE RESERVOIR...OR 25
MILES EAST OF HIBBING...MOVING EAST AT 35 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
WHITEFACE RESERVOIR AROUND 450 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MARKHAM AND MAKINEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4731 9251 4740 9251 4747 9216 4723 9215
TIME...MOT...LOC 2124Z 279DEG 29KT 4733 9241
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
MOORE3 follow-up statements
076
WWUS53 KDLH 082136
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
436 PM CDT SAT AUG 8 2015
MNC137-082200-
/O.CON.KDLH.TO.W.0005.000000T0000Z-150808T2200Z/
ST. LOUIS MN-
436 PM CDT SAT AUG 8 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL
ST. LOUIS COUNTY...
AT 436 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES WEST OF WHITEFACE RESERVOIR...OR 28 MILES EAST OF
HIBBING...MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
WHITEFACE RESERVOIR AROUND 500 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MARKHAM AND MAKINEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4730 9246 4739 9245 4747 9216 4723 9215
TIME...MOT...LOC 2136Z 274DEG 18KT 4734 9235
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
MOORE994
WWUS53 KDLH 082147
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
447 PM CDT SAT AUG 8 2015
MNC137-082200-
/O.CON.KDLH.TO.W.0005.000000T0000Z-150808T2200Z/
ST. LOUIS MN-
447 PM CDT SAT AUG 8 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL
ST. LOUIS COUNTY...
AT 447 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER WHITEFACE RESERVOIR...OR 32 MILES SOUTH OF BEAR HEAD
LAKE STATE PARK...MOVING EAST AT 35 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
WHITEFACE RESERVOIR AROUND 455 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MARKHAM AND MAKINEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
IF ON OR NEAR WHITEFACE RESERVOIR...GET AWAY FROM THE WATER AND MOVE
TO SAFE SHELTER IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. SEVERE THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO
DOCK AND SEEK SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 4730 9242 4740 9237 4742 9216 4723 9215
TIME...MOT...LOC 2147Z 279DEG 29KT 4733 9222
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MOORE658
WWUS53 KDLH 082159
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
459 PM CDT SAT AUG 8 2015
MNC137-082208-
/O.EXP.KDLH.TO.W.0005.000000T0000Z-150808T2200Z/
ST. LOUIS MN-
459 PM CDT SAT AUG 8 2015
...THE TORNADO WARNING FOR CENTRAL ST. LOUIS COUNTY WILL EXPIRE AT
500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
THIS STORM MAY REINTENSIFY...STAY TUNED FOR UPDATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN MINNESOTA.
LAT...LON 4730 9242 4740 9237 4742 9216 4723 9215
TIME...MOT...LOC 2156Z 279DEG 29KT 4733 9222
$$
MOOREWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Aug 8, 4:03 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 8, 4:03 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 403 PM CDT SAT AUG 8 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 402 PM CDT SAT AUG 8 2015 ANOTHER STORMY DAY ACROSS THE NORTHLAND AHEAD OF A COLD FRONT. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHEAST MINNESOTA THIS AFTERNOON...INTO WESTERN LAKE SUPERIOR...AND NORTHWEST WISCONSIN THIS EVENING. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE...BUT LACK OF A STRONG CAP MAY PREVENT WIDESPREAD SEVERE WEATHER. HOWEVER...DEEP LAYER SHEAR OF 35 TO 45 KTS AND MUCAPE OVER 2000 J/KG WILL PRODUCE STORMS CAPABLE OF LARGE HAIL. COLD FRONT MOVES THROUGH TONIGHT LEADING TO SOME CLEARING SKIES IN FAR NORTHERN MINNESOTA...THOUGH FOG DEVELOPMENT IS AGAIN EXPECTED OVERNIGHT ESPECIALLY WHERE HEAVY RAIN FALLS TODAY. SHOWER/STORMS POSSIBLE AGAIN SUNDAY SOUTHERN EDGE OF THE CWA IN VICINITY OF THE FRONT...MAINLY IN NORTHWEST WISCONSIN...BUT ELSEWHERE CLEARING SKIES WITH A LIGHT NORTHWEST WIND AND TEMPERATURES SEASONABLE TO SLIGHTLY ABOVE NORMAL. APOLOGIES FOR THE ABBREVIATED DISCUSSION DUE TO ONGOING SEVERE WEATHER. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 402 PM CDT SAT AUG 8 2015 A TRAILING COLD FRONT ACROSS CENTRAL MN AND NRN WI WILL ALLOW A FEW SHOWERS AND WEAK STORMS TO LINGER ACROSS THE SRN AND SERN PORTIONS OF THE NORTHLAND SUNDAY NIGHT AND MONDAY MORNING. HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE NW EARLY MONDAY PRIOR TO THE PASSAGE OF AN UPPER S/W OVER WRN ONTARIO...FAR NERN MN AND WRN LAKE SUPERIOR. AS THIS WAVE BRUSHES THE ARROWHEAD MON AFTERNOON THE COOL AIR ALOFT ASSOCIATED WITH THE LOW...850MB TEMPS AROUND 7-8 DEG C...WILL COMBINE WITH WARM SFC TEMPERATURES TO STEEPEN LAPSE RATES AND TRIGGER A FEW CONVECTIVE SHOWERS AND WEAK T-STORMS. THE BEST CHANCE WILL BE THROUGH THE ARROWHEAD DURING THE LATE AFTERNOON...WITH CONDITIONS IMPROVING IN THE EVENING AS THE DAYTIME HEATING IS LOST AND HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST. HIGH PRESSURE WILL DOMINATE THE REGION THROUGH LATE WEDNESDAY WITH DRY CONDITIONS AND WARMING TEMPERATURES EXPECTED. THE NEXT SYSTEM WILL ARRIVE FROM THE NW ON THURSDAY WITH ANOTHER ROUND OF SHOWERS AND STORMS EXPECTED. TEMPERATURES WILL REMAIN ON THE MILD TO WARM SIDE WITH A SLIGHT WARMING TREND EXPECTED THROUGH THE WEEK. HIGHS WILL BEGIN TO PUSH BACK INTO THE 80S WITH OVERNIGHT LOWS IN THE 50S AND 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1224 PM CDT SAT AUG 8 2015 VFR CONDITIONS THIS AFTERNOON WITH SCATTERED RAIN SHOWERS AND THUNDERSTORMS DEVELOPING AROUND 20-22Z AND PERSISTING INTO THE EARLY EVENING. MAY LINGER LONGER ACROSS NW WI. WILL LIKELY SEE AREAS OF FOG...LOCALLY DENSE AT TIMES...ACROSS MUCH OF THE REGION LATE TONIGHT AND SUN MORNING. CEILINGS WILL DROP BELOW 1000 FT AND VSBYS WILL FALL TO AROUND 1/2SM OR LESS. && .PRELIMINARY POINT TEMPS/POPS... DLH 61 79 58 75 / 50 20 20 10 INL 56 75 52 75 / 10 0 0 20 BRD 61 80 57 79 / 50 20 20 10 HYR 61 81 56 75 / 30 30 30 10 ASX 62 79 56 74 / 40 30 20 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. LS...NONE. && SHORT TERM...JJM LONG TERM...TENTINGER AVIATION...TENTINGER
Hazardous weather outlook, Aug 8, 4:17 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 417 PM CDT SAT AUG 8 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-091030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 417 PM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT STRONG TO SEVERE STORMS WILL CONTINUE OVER PORTIONS OF NORTHEAST MINNESOTA THIS AFTERNOON INTO THE EVENING. FAR NORTHWEST WISCONSIN MAY ALSO SEE A SEVERE STORM OR TWO THIS EVENING. THE MAIN THREATS FROM THE STRONGEST STORMS WILL BE LARGE HAIL...DAMAGING WIND AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS SLIGHT CHANCE OF THUNDERSTORMS MAINLY SOUTH OF HIGHWAY 2 ON SUNDAY AND MONDAY...AND THEN ACROSS MUCH OF THE AREA ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS HAVE BEEN ACTIVATED OVER PORTIONS OF THE NORTHLAND WITH ADDITIONAL ACTIVATION POSSIBLE THIS EVENING. LSZ121-140>148-091030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 417 PM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE OVER THE NEARSHORE WATERS LATE THIS AFTERNOON INTO THE EVENING. A SEVERE STORM IS POSSIBLE OVER THE FAR WESTERN AREAS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS SLIGHT CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR ON SUNDAY AND MONDAY...AND THEN AGAIN ON THURSDAY AND FRIDAY. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 8, 10:29 AM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1029 AM CDT SAT AUG 8 2015 MNZ018-026-081545- NORTH ITASCA-SOUTH ITASCA- 1029 AM CDT SAT AUG 8 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ITASCA COUNTY... AT 1029 AM CDT...A STRONG THUNDERSTORM WAS NEAR TACONITE...OR 7 MILES NORTHWEST OF HILL ANNEX MINE STATE PARK...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 35 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... KEEWATIN AND NASHWAUK AROUND 1045 AM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAWRENCE LAKE AND BUCK LAKE. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING. LAT...LON 4734 9347 4749 9349 4757 9307 4735 9307 TIME...MOT...LOC 1529Z 262DEG 23KT 4741 9337 MOORE
Local storm report, Aug 8, 1:55 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
155 PM CDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HEAVY RAIN 6 ENE HACKENSACK 46.96N 94.41W
08/08/2015 M2.07 INCH CASS MN TRAINED SPOTTER
TOTAL FOR TODAY. 0.23 INCHES FELL THIS MORNING.
&&
KLHLocal storm report, Aug 8, 2:05 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
205 PM CDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 2 WSW LONGVILLE 46.98N 94.25W
08/08/2015 E0.25 INCH CASS MN TRAINED SPOTTER
&&
KLHSpecial weather statement, Aug 8, 2:27 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 227 PM CDT SAT AUG 8 2015 MNZ025-035-082000- NORTH CASS-NORTHERN AITKIN- 227 PM CDT SAT AUG 8 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CASS AND NORTHWESTERN AITKIN COUNTIES... AT 226 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF OUTING... OR 21 MILES SOUTHWEST OF SCHOOLCRAFT STATE PARK...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 35 MPH...DIME SIZE HAIL...TORRENTIAL RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... SWATARA AROUND 255 PM CDT. HILL CITY AROUND 300 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THUNDER LAKE... WASHBURN LAKE...LAURA LAKE...HAYPOINT...WHITE ELK LAKE...BAIN AND LAKE ROOSEVELT. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING. LAT...LON 4684 9410 4703 9409 4702 9356 4679 9357 TIME...MOT...LOC 1926Z 273DEG 26KT 4694 9399 MOORE
Local storm report, Aug 8, 3:08 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
308 PM CDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 4 N DEER RIVER 47.39N 93.79W
08/08/2015 E0.25 INCH ITASCA MN TRAINED SPOTTER
SMALL BRANCHES DOWN.
&&
JJMSpecial weather statement, Aug 8, 4:16 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 416 PM CDT SAT AUG 8 2015 MNZ035>037-082145- SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-NORTHERN AITKIN- 416 PM CDT SAT AUG 8 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST. LOUIS...NORTHWESTERN CARLTON AND CENTRAL AITKIN COUNTIES... AT 416 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR BIG SANDY LAKE TO 6 MILES WEST OF MCGREGOR...AND MOVING EAST AT 20 MPH. WIND GUSTS UP TO 35 MPH...PENNY SIZE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... TAMARACK AROUND 430 PM CDT. MCGREGOR AROUND 435 PM CDT. CROMWELL AROUND 445 PM CDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FLOWAGE LAKE... BALSAM...SHESHEBEE...KIMBERLY AND WRIGHT. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THESE STORMS PASS. LAT...LON 4679 9280 4654 9297 4655 9365 4680 9326 TIME...MOT...LOC 2116Z 283DEG 18KT 4672 9320 4662 9344 MOORE
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:40 PM CDT | Dense Fog Advisory | DLH | Carlton, Cook, Lake, Pine, Saint Louis | 13 hr |
| Aug 7, 9:18 PM CDT | Special Weather Statement | DLH | Koochiching | 87 min |
| Aug 7, 10:12 PM CDT | Special Weather Statement | DLH | Koochiching | 33 min |
| Aug 7, 10:42 PM CDT | Special Weather Statement | DLH | Koochiching | 18 min |
| Aug 7, 11:01 PM CDT | Special Weather Statement | DLH | Koochiching | 14 min |
| Aug 7, 11:20 PM CDT | Special Weather Statement | DLH | Koochiching | 25 min |
| Aug 7, 11:48 PM CDT | Special Weather Statement | DLH | Koochiching | 12 min |
| Aug 8, 12:03 AM CDT | Special Weather Statement | DLH | Koochiching | 27 min |
| Aug 8, 12:28 AM CDT | Special Weather Statement | DLH | Koochiching | 32 min |
| Aug 8, 1:08 AM CDT | Special Weather Statement | DLH | Saint Louis | 37 min |
| Aug 8, 1:12 AM CDT | Special Weather Statement | DLH | Itasca | 33 min |
| Aug 8, 1:45 AM CDT | Special Weather Statement | DLH | Itasca | 30 min |
| Aug 8, 2:00 AM CDT | Special Weather Statement | DLH | Cass | 30 min |
| Aug 8, 2:11 AM CDT | Special Weather Statement | DLH | Itasca | 34 min |
| Aug 8, 2:28 AM CDT | Special Weather Statement | DLH | Cass | 32 min |
| Aug 8, 2:53 AM CDT | Special Weather Statement | DLH | Itasca | 37 min |
| Aug 8, 4:57 AM CDT | Special Weather Statement | DLH | Wadena | 33 min |
| Aug 8, 5:33 AM CDT | Special Weather Statement | DLH | Crow Wing | 27 min |
| Aug 8, 5:57 AM CDT | Special Weather Statement | DLH | Crow Wing | 33 min |
| Aug 8, 6:38 AM CDT | Special Weather Statement | DLH | Crow Wing | 22 min |
| Aug 8, 6:57 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 18 min |
| Aug 8, 7:20 AM CDT | Special Weather Statement | DLH | Crow Wing | 25 min |
| Aug 8, 7:44 AM CDT | Special Weather Statement | DLH | Crow Wing | 31 min |
| Aug 8, 9:43 AM CDT | Special Weather Statement | DLH | Itasca | 17 min |
| Aug 8, 10:11 AM CDT | Special Weather Statement | DLH | Itasca | 19 min |
| Aug 8, 10:29 AM CDT | Special Weather Statement | DLH | Itasca | 16 min |
| Aug 8, 10:37 AM CDT | Severe Thunderstorm Warning | DLH | Itasca, Saint Louis | 23 min |
| Aug 8, 2:09 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca | 36 min |
| Aug 8, 2:27 PM CDT | Special Weather Statement | DLH | Cass | 33 min |
| Aug 8, 2:51 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 24 min |
| Aug 8, 2:56 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 34 min |
| Aug 8, 3:16 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 29 min |
| Aug 8, 3:21 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 24 min |
| Aug 8, 3:34 PM CDT | Severe Thunderstorm Warning | DLH | Crow Wing | 26 min |
| Aug 8, 3:46 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 29 min |
| Aug 8, 3:50 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 25 min |
| Aug 8, 4:06 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 24 min |
| Aug 8, 4:11 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 19 min |
| Aug 8, 4:16 PM CDT | Special Weather Statement | DLH | Aitkin | 29 min |
| Aug 8, 4:29 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 31 min |
| Aug 8, 4:46 PM CDT | Special Weather Statement | DLH | Carlton | 29 min |
| Aug 8, 4:53 PM CDT | Areal Flood Advisory | DLH | Lake, Saint Louis | 3 hr |
| Aug 8, 4:58 PM CDT | Severe Thunderstorm Warning | DLH | Lake | 32 min |
| Aug 8, 5:03 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton | 27 min |
| Aug 8, 5:29 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine | 31 min |
| Aug 8, 5:36 PM CDT | Areal Flood Advisory | DLH | Aitkin, Cass, Crow Wing | 5 hr |
| Aug 8, 5:50 PM CDT | Special Weather Statement | DLH | Aitkin | 10 min |
| Aug 8, 5:58 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine | 47 min |
| Aug 8, 6:06 PM CDT | Special Weather Statement | DLH | Aitkin | 24 min |
| Aug 8, 6:34 PM CDT | Special Weather Statement | DLH | Aitkin | 26 min |
| Aug 8, 6:48 PM CDT | Special Weather Statement | DLH | Cook | 27 min |
Nearby
Tornado Warnings in Minnesota, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.